Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 274, NWS Springfield, MO

June 15, 2017Stone County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2017, 9:48 AM CDT for Stone County, Missouri. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2017, 9:48 AM CDT (14:48 UTC)
Expired
Jun 15, 2017, 10:15 AM CDT
In force
27 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Stone County, MO

The radar

The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 9:55 AM CDTHAIL 1Blue Eye, MOQUARTER SIZE HAIL REPORTED AT THE POST OFFICE IN BLUE EYE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-390 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

308 
WUUS53 KSGF 151448
SVRSGF
MOC209-151515-
/O.NEW.KSGF.SV.W.0274.170615T1448Z-170615T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
948 AM CDT THU JUN 15 2017

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southeastern Stone County in southwestern Missouri...

* Until 1015 AM CDT

* At 948 AM CDT, a severe thunderstorm was located 7 miles south of
  Kimberling City, moving southeast at 30 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Table Rock Lake...                Blue Eye...
  Lampe...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Table Rock Lake, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3654 9351 3658 9349 3659 9342 3656 9331
      3650 9331 3650 9351
TIME...MOT...LOC 1448Z 298DEG 24KT 3653 9343 

HAIL...1.00IN
WIND...<50MPH
 
$$

Cramer
1 follow-up statement
348 
WWUS53 KSGF 151507
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1007 AM CDT THU JUN 15 2017

MOC209-151517-
/O.EXP.KSGF.SV.W.0274.000000T0000Z-170615T1515Z/
Stone MO-
1007 AM CDT THU JUN 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STONE COUNTY WILL
EXPIRE AT 1015 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.

LAT...LON 3654 9351 3658 9349 3659 9342 3656 9331
      3650 9331 3650 9351
TIME...MOT...LOC 1507Z 298DEG 24KT 3648 9331 

$$

Cramer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:16 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 15, 6:16 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
616 AM CDT Thu Jun 15 2017

...Chance of Storms Continues through the Weekend...

.SHORT TERM...(Today and tonight)
Issued at 235 AM CDT Thu Jun 15 2017

Convective complex that entered southern Missouri and southeastern
Kansas overnight will continue to work southward and gradually
weaken into the morning hours.

Cannot rule out the development of isolated convection during the
day especially across far southern Missouri near residual outflow
boundaries. However much of the day looks to be dry in the wake
of the early morning activity with temperatures rising to around
90 degrees. Heat index values will again rise into the middle and
upper 90s this afternoon.

Another round of thunderstorms will develop over Kansas later this
afternoon and evening. This activity will spread east and
southeast and impact southeastern Kansas and portions of
southwestern Missouri this evening. Given a very unstable airmass
there will be a risk for severe storms primarily west of Highway
65 and especially along and west of the I-49 corridor.

.LONG TERM...(Friday through Wednesday)
Issued at 235 AM CDT Thu Jun 15 2017

The chance for showers and thunderstorms will continue into the
weekend as disturbances track through a quasi-zonal flow.
Residual outflow boundaries will act to trigger development but
the location of these boundaries are uncertain. With only subtle
synoptic scale features there is uncertainty on the exact timing
and coverage of convection through the day Saturday. There is a
signal for an MCS to develop to our north and slide southward
toward our area Friday night.

In general there will be considerable amount of dry weather
through the day Saturday with the chance of periodic shower and
storm development.

More organized convection is expected Saturday night into at least
early Sunday as a cold front moves into the region. A milder and
drier airmass will follow this frontal passage for early net week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 545 AM CDT Thu Jun 15 2017

Pilots can expect lingering showers and storms through mid morning
before dissipating. This activity will cause localized MVFR
ceilings and visibility. VFR conditions will prevail by late
morning into tonight. Storms could impact mainly the Joplin
terminal this evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
Hazardous weather outlook, Jun 15, 7:37 AM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
737 AM CDT Thu Jun 15 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161245-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
737 AM CDT Thu Jun 15 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated Hail risk.
  Elevated Thunderstorm wind damage risk.
  Limited Flooding risk.
  Elevated Lightning risk.
  Limited Excessive heat risk.

DISCUSSION...

Thunderstorms will continue across portions of southwestern
Missouri this morning before gradually ending. This activity
will produce locally heavy rainfall that could cause localized
flooding.

Additional thunderstorm development will occur later this
afternoon and evening across Kansas. This activity will impact
portions of southeastern Kansas and southwestern Missouri
primarily west of Highway 65 this evening. Some of these storms
will be strong to severe.

Afternoon heat index values will climb into the middle and upper
90s.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The chance for thunderstorms will continue at times Friday into
the weekend. At this time the greatest coverage of storms looks
to be Friday night and again Saturday night. There is the risk
for strong to severe storms.

Seasonably hot and humid conditions are expected through the end
of the week with afternoon heat index values in the middle to
upper 90s.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Local storm report, Jun 15, 7:06 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 AM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     2 SW GRAFF              37.30N 92.31W
06/15/2017                   WRIGHT             MO   EMERGENCY MNGR

            TREE DOWN ON ROAD NEAR INTERSECTION OF
            HIGHWAY 95 AND 38.

&&

AF
Local storm report, Jun 15, 7:11 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 AM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     5 W DAWSON              37.25N 92.40W
06/15/2017                   WRIGHT             MO   EMERGENCY MNGR

            TREE DOWN ON HIGHWAY E.

&&

AF
Local storm report, Jun 15, 9:34 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 AM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND DMG     1 W NEVADA              37.84N 94.38W
06/15/2017                   VERNON             MO   EMERGENCY MNGR

            LARGE TREE DOWN ON WEST WALNUT STREET IN
            NEVADA. ANOTHER TREE FELL DOWN ON A HOUSE.

&&

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:17 AM CDTSpecial Weather StatementSGFVernon58 min
Jun 15, 1:47 AM CDTSpecial Weather StatementSGFSt. Clair58 min
Jun 15, 2:30 AM CDTAreal Flood AdvisorySGFVernon4 hr
Jun 15, 3:11 AM CDTAreal Flood AdvisorySGFCedar3 hr
Jun 15, 3:23 AM CDTSpecial Weather StatementSGFCedar, Dade, Hickory, Polk52 min
Jun 15, 6:06 AM CDTAreal Flood WarningSGFBarton, Cedar, Vernon7 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.